Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 2, 2019, 11:57 AM CDT for Custer County, Nebraska. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2019, 11:57 AM CDT (16:57 UTC)
- Expired
- Aug 2, 2019, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:01 PM CDT | FLOOD | Sargent, NE | REPORTS OF FLOODING IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
474 WGUS53 KLBF 021657 FFWLBF NEC041-022000- /O.NEW.KLBF.FF.W.0019.190802T1657Z-190802T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 1157 AM CDT Fri Aug 2 2019 The National Weather Service in North Platte has issued a * Flash Flood Warning for... Northeastern Custer County in central Nebraska... * Until 300 PM CDT. * At 1156 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Sargent, Comstock, Divide Hill, Wescott, Walworth and Big Oak Canyon. Additional rainfall amounts up to two inches are possible in the warned area. This includes Highway 183 between mile markers 109 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921 $$ Roberg
4 follow-up statements
989 WGUS73 KLBF 021816 FFSLBF Flash Flood Statement National Weather Service North Platte NE 116 PM CDT Fri Aug 2 2019 NEC041-022000- /O.CON.KLBF.FF.W.0019.000000T0000Z-190802T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer NE- 116 PM CDT Fri Aug 2 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHEASTERN CUSTER COUNTY... At 115 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. Some locations that will experience flooding include... Sargent, Comstock, Divide Hill, Wescott, Walworth and Big Oak Canyon. Additional rainfall amounts of one inch are possible in the warned area. This includes Highway 183 between mile markers 109 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921 $$ Roberg
650 WGUS53 KLBF 021954 FFWLBF NEC041-022300- /O.EXT.KLBF.FF.W.0019.000000T0000Z-190802T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 254 PM CDT Fri Aug 2 2019 The National Weather Service in North Platte has extended the * Flash Flood Warning for... Northeastern Custer County in central Nebraska... * Until 600 PM CDT. * At 251 PM CDT, emergency management reported flash flooding in Sargent. Three to six inches rain have been reported over portions of the warned area. Flash flooding is already occurring. * Some locations that will experience flooding include... Sargent, Comstock, Divide Hill, Wescott, Walworth and Big Oak Canyon. Additional rainfall amounts of one inch are possible in the warned area. This includes Highway 183 between mile markers 109 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921 $$ Roberg
483 WGUS53 KLBF 022226 FFWLBF NEC041-030200- /O.EXT.KLBF.FF.W.0019.000000T0000Z-190803T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 526 PM CDT Fri Aug 2 2019 The National Weather Service in North Platte has extended the * Flash Flood Warning for... Northeastern Custer County in central Nebraska... * Until 900 PM CDT. * At 522 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area have ended with 2 to 5 inches of rainfall reported across northeastern Custer county. However, an additional inch of rainfall is expected this evening across northeastern Custer county and will lead to additional flash flooding. This includes Highway 183 between mile markers 109 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921 $$ Buttler
897 WGUS73 KLBF 030204 FFSLBF Flash Flood Statement National Weather Service North Platte NE 904 PM CDT Fri Aug 2 2019 NEC041-030213- /O.EXP.KLBF.FF.W.0019.000000T0000Z-190803T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer NE- 904 PM CDT Fri Aug 2 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN CUSTER COUNTY HAS EXPIRED... Rain has ended over northeastern Custer county and Emergency Management reports that the threat for flash flooding has ended in northeastern Custer county. Please continue to heed any remaining road closures. LAT...LON 4162 9959 4173 9959 4174 9922 4150 9921 $$ Buttler
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:38 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 6:38 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 638 AM CDT Fri Aug 2 2019 .SHORT TERM...(Today through Saturday) Issued at 340 AM CDT Fri Aug 2 2019 Precipitable water peaked around 1.5-1.75 inches midnight Thursday night. It is forecast to slowly fall today and tonight. Forcing is underway across swrn SD and sctnl Neb/ern KS this morning. The energy across SD should move through ncntl Nebraska this morning. A second forcing mechanism is suggested by the RAP, HRRR and NAMnest this afternoon viz diurnal heating. Rain chances decrease this evening with dry conditions expected Saturday and Sunday. POPs for this forecast are limited to 50 percent as the models have underperformed thus far. The weak forcing suggests the threat for locally heavy rainfall is low despite the high atmospheric moisture. The HRRR, RAP and HREF models are the basis for the rain forecast. The bias corrected guidance blend was the basis for the temperature forecast today, tonight and Saturday. .LONG TERM...(Saturday night through Thursday) Issued at 340 AM CDT Fri Aug 2 2019 Winds aloft at 500mb increase to 35-45kts Tuesday through Thursday. The models are in fairly good agreement placing a stationary front across Nebraska this week and this should pool moisture across the region. The GFS suggested between 1.25 and 1.75 inches of precipitable water. Rain chances are in place Monday through Thursday which range from isolated to scattered storm coverage. The flow aloft is northwest. SPC suggest low predictability for severe weather but the strong winds aloft and dew points in the 60s suggest weather conditions could be active at times. The temperature forecast is cool with highs generally in the low to mid 80s; No 90s are predicted. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 635 AM CDT Fri Aug 2 2019 MVFR/IFR ceilings persist across much of western and north central Nebraska early this morning. These will continue through mid-morning. Thereafter ceilings will gradually lift to mostly above MVFR around midday into the afternoon hours. Ceilings will lower again tonight as abundant low-level moisture remains in the area. Scattered showers and a few thunderstorms can also be expected through the day today. Winds will be light. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Taylor
Hazardous weather outlook, Aug 2, 10:37 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1037 AM CDT Fri Aug 2 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-031545- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1037 AM CDT Fri Aug 2 2019 /937 AM MDT Fri Aug 2 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered showers and thunderstorms are expected today into tonight. At this time severe weather is not expected. Locally heavy rainfall is possible in spots. Areas of fog possible tonight across much of southwest, north central and central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. After a mainly dry weekend, storm chances return next week. Later forecasts will refine any severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 2, 10:33 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 AM CDT FRI AUG 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HEAVY RAIN 2 W BURWELL 41.78N 99.17W
08/02/2019 E3.00 INCH GARFIELD NE FIRE DEPT/RESCUE
FIRE CHIEF REPORTS 3 INCHES OF RAIN IN LESS THAN 1 HOUR.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:55 AM CDT | Areal Flood Advisory | LBF | Garfield, Holt | 2 hr |
| Aug 2, 9:22 AM CDT | Areal Flood Advisory | LBF | Garfield, Loup | 3 hr |
| Aug 2, 11:24 AM CDT | Areal Flood Advisory | LBF | Custer, Loup | 3 hr |
| Aug 2, 1:35 PM CDT | Flash Flood Warning | LBF | Garfield, Loup | 3 hr |
| Aug 2, 2:22 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Aug 2, 2:58 PM CDT | Special Weather Statement | LBF | Rock | 47 min |
| Aug 2, 3:44 PM CDT | Special Weather Statement | LBF | Holt, Rock | 46 min |
| Aug 2, 4:29 PM CDT | Areal Flood Advisory | LBF | Garfield, Loup | 3 hr |
| Aug 2, 5:19 PM CDT | Special Weather Statement | LBF | Custer | 41 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.